MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S208
Medical Device Problem Codes Defective Device (2588); Interrogation Problem (4017)
Health Effect - Clinical Codes Syncope (1610); Chest Pain (1776); Fall (1848); No Code Available (3191)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the device has been returned but evaluation is not yet complete.This record will be updated upon completion of evaluation or receipt of additional information.(b)(4).
 
Event or Problem Description
It was reported that this patient presented to the emergency room after what appeared to be a syncopal episode.The patient fell during the episode.Cardiopulmonary resuscitation (cpr) was performed and an external defibrillator was applied to the patient.However, the external defibrillator did not detect a treatable rhythm and no shock was delivered.The health care provider experienced some difficulty interrogating the patient's device, but a boston scientific representative was able to complete the interrogation.The device had not stored any episodes on the day of the syncope.Subsequently, the patient's device was explanted.It was noted that the device had been active for greater than 9 years and may have been reaching the end of its battery life.It was noted that the patient experienced some chest pain associated with the cpr, but no further adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.A visual inspection of the device header and case noted body fluid contamination in the lead barrels, but no further anomalies.The device was then exposed to simulated heart load conditions, and the pacing and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.Inclusion of the patient code 3191 indicates that this patient received cardiopulmonary resuscitation during this event.
 
Event or Problem Description
This report is being filed as device evaluation has been completed.

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8860703
Report Number2124215-2019-16153
Device Sequence Number617535
Product Code LWP
UDI-Device Identifier00802526484421
UDI-Public00802526484421
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/08/2012
Device Model NumberS208
Device Catalogue NumberS208
Device Lot Number595843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR